Intravitreal Silicone Oil Bubbles After Intravitreal Bevacizumab Injection


Gültekin Irgat S., Koç A., Çakar E., Özcura F.

Euroretina 2022, Hamburg, Germany, 1 - 04 September 2022, pp.1

  • Publication Type: Conference Paper / Summary Text
  • City: Hamburg
  • Country: Germany
  • Page Numbers: pp.1
  • Kütahya Health Sciences University Affiliated: Yes

Abstract

Intravitreal Silicone Oil Bubbles After Intravitreal Bevacizumab Injection

Author: Saadet Gültekin Irgat

Co-authors: Alpaslan Koc, Emine cakar, Fatih Ozcura

Abstract


Intravitreal Silicone Oil Bubbles After Intravitreal Bevacizumab Injection
Purpose: To present the developing intravitreal silicone oil bubles at the third dose of intravitreal bevacizumab (avastin) therapy for neovascular age-related macular degeneration.
Case Report: The case report with fundus photography and biomicroscope examination.
Results: Intravitreal bevacizumab treatment was planned for a 75-year-old female patient with the diagnosis of neovascular age-related macular degeneration. The patient's visual level before treatment was 0.05 (snellen), intraocular pressure was 14 mm Hg, and central macular thickness was 527 microns. Bevacizumab was prepared under operating room conditions by injecting a single dose of 1.25 mg/0.05 ml into 30-gauge insulin syringes 30 minutes before the procedure. Although the patient did not have any complaints after the first two doses, two days after the third dose injection, the patient applied to our clinic in panic because of decreased vision and flying objects in his eye. On examination, the patient's vision was 0.05. Numerous droplets of silicone oil were observed in the vitreous in dilated funsus examination (Figure 1). Although the patient's complaints decreased in the first month follow-up, they continued. There was no decrease in the amount of silicone droplets in the fundus examination (Figure 2). The source is thought to be polydimethylsiloxane, a lubricant used to reduce friction between the syringe barrel and the plunger and allow the plunger to move smoothly within the chamber. Toxic reactions such as high intraocular pressure and corneal edema due to silicone oil droplets were not observed in this process.
Conclusion: Silicone oil droplets may occur in the vitreous cavity after intravitreal drug injections. The likely source of silicone oil is the needles and syringes used for the injections. Silicone droplets should be kept in mind in patients presenting with the complaint of floater after intravitreal injection.
Key Words: intravitreal injection, bevacizumab, silicone oil, floater
Financial Disclosure No have financial relation